Jump to content

Pots And Your Period


shannon
 Share

Recommended Posts

Hi!

I just returned from my 5th trip to Mayo Clinic. I am very lucky that my treatment plan has worked amazingly well (for the most part!). However, I do still have some daily symptoms which become much much MUCH worse during my period.

I tried to talk with my doctor about what we can do to lessen the POTS symptoms during menstruation, and he was completely dismissive and invalidating. He tried to walk out of the room a few times, and I had to interupt him and keep pushing. In the end, he was only interested in me as a research participant and didn't care about my case once he had his numbers and data from me. It made me feel very used. I gave him the data he needs to get published, and he left me with nothing in terms of improving my health.

Anywho, I am just wondering what all of you (women) do to alleviate the worsening symptoms during your period. Any tips? I can't go on the pill because it causes severe migraines for me.

-Shannon

Link to comment
Share on other sites

Excellent question. I'm also MUCH worse before and during. I also get migraines with aura, so no estrogen for me. I have heard that progesterone based contraceptives, like depoprovera, but also the mini-pill are okay for migraine sufferers-- apparently it's the estrogen that's the problem. In fact, my gyne just rxed me micronor. I'm going to wait until I talk to the folks at Cleveland to make sure that they think this is reasonable, but I really hope it helps. but I also would like to know!

Link to comment
Share on other sites

I too will have more severe symptoms during my period, I go to Mayo as well and know what you mean of how they act about it. I know that I cant go on the pill because I have migraines with an aura, so that isn't an option for me. I generally find that by drinking a TON, along with really pushing myself to do things, whether or not they are very "big" it is important that I am always doing something and pushing my body in one way or another. Other than that I really don't have much help for you, sorry hang in there, hopefully the others will have more advise for you!

Link to comment
Share on other sites

Ditto to the increased symptoms during and just before my cycle... I couldn't tolerate the pill, so I don't know if it would make me feel better--the pill gave me soaring BP.

Nina

Link to comment
Share on other sites

My fatigue and joint pain is much, much worse just before my period. I also have cravings for no-no foods, basically chocolate and dr. pepper.

My remedies are rest, those heat-in-the-microwave pouches with seeds or beans in them for my aching knees and tylenol (since it doesn't aggravate my already perpetually aggravated tummy), though advil works better.

I also have mood problems with my pms, to the point that my psychiatrist diagnosed PMDD, and I'm hoping that soon I'll be able to afford the SSRI's to treat it.

In any case, I hope you find some treatments/techniques that will help you deal.

Amber

Link to comment
Share on other sites

What seems to help me the most is a vitamin pill with B's and iron and I take the highest dose it allows during those days of the month. I also eat Buffalo meat during this time, which also helps (cow meat, chicken, etc. doesn't help at all). We all already increase our fluids and salt, but if you aren't doing that, those days are especially important to have plenty of fluids to drink. I don't know what else to tell you to try, and even all of these things don't make it perfect but a bit more toleratable for me.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...